Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 47, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 25, 2004, 5:51 PM MDT for Teton County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 5:51 PM MDT (23:51 UTC)
- Expired
- Aug 25, 2004, 6:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Teton County, WY
The radar
The Pocatello radar (KSFX), 216 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 252351 SVRRIW WYC039-260030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 550 PM MDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN TETON COUNTY IN NORTHWEST WYOMING * UNTIL 630 PM MDT * AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF FAIRY FALLS...OR ABOUT 75 MILES NORTH OF JACKSON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOUNTAIN PAINT POT AROUND 600 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4463 11106 4446 11105 4446 11064 4464 11070 $$ LIPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:54 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 25, 2:54 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 254 PM MDT WED AUG 25 2004 .TONIGHT THROUGH FRIDAY NIGHT... HIGH WINDS HAVE DEVELOPED ACROSS NATRONA COUNTY AND THROUGH THE GREEN MOUNTAINS. EXPECT HIGH WINDS TO CONTINUE THROUGH 6 PM MDT. BROAD UPPER LEVEL LOW PRESSURE TROUGH CONTINUES TO DEEPEN OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES...BEING CARVED A LITTLE MORE WITH EACH SHORT WAVE TROUGH THAT MOVES THROUGH. HARD TO TIME THE WEAKER SHORT WAVE TROUGHS BUT ONE NOW MOVING INTO EASTERN WYOMING WHILE ANOTHER MOVES INTO THE WESTERN MOUNTAINS. ANOTHER DISTINCT TROUGH IN WESTERN IDAHO WITH ANOTHER ONE MOVING INTO THE PACIFIC NORTHWEST COASTAL AREA. SUFFICIENT MOISTURE IN FLOW MOVING THROUGH TROUGH AND CONTINUED COLD AIR ADVECTION TO KEEP LIKELY POPS IN THE WEST AND NORTH MOUNTAINS WITH HIGH SCATTERED POPS IN THE LOWER ELEVATIONS WITH THE LOWEST POPS IN THE SOUTH. FAIRLY STRONG CANADIAN COLD FRONT TO MOVE INTO THE NORTH THURSDAY EVENING PUSHING THROUGH THE AREA BY EARLY FRIDAY MORNING. MODELS IN GOOD AGREEMENT WITH OVERALL UPPER AIR PATTERN THROUGH THE PERIOD. EXCEPT FOR HIGH WINDS THAT DEVELOPED EARLY THIS AFTERNOON...AND NEED FOR HIGHER POSSIBILITY OF PRECIPITATION IN THE NORTH TODAY...ONLY MINOR CHANGES FOR THE REST OF THE FORECAST. .SATURDAY THROUGH WEDNESDAY... BEHIND DEPARTING UPPER TROUGH EARLY ON SATURDAY...ZONAL FLOW STILL EXPECTED TO DEVELOP INTO EARLY NEXT WEEK WITH MAIN STORM TRACK INTO SOUTHERN CANADA. THIS WILL RESULT IN A RETURN TO DRY WEATHER. BELOW NORMAL TEMPERATURES TO START THE WEEKEND WILL GRADUALLY MODERATE INTO NEXT WEEK WITH TEMPERATURES RETURNING TO NEAR NORMAL LEVELS. LATE IN FORECAST PERIOD...UPPER TROUGH FORECAST TO DIG ALONG WEST COAST WITH INCREASING SOUTHWESTERLY FLOW. FOR NOW...LOOKS LIKE SUPPORT FOR PRECIPITATION REMAINS AFTER WEDNESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 6 PM MDT WY ZONES 19 AND 20. && C.BAKER/FRIEDERS
Hazardous weather outlook, Aug 25, 1:31 PM MDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 131 PM MDT WED AUG 25 2004 WYZ001>020-022>030-261116- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 131 PM MDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ...HIGH WIND WARNING UNTIL 6 PM MDT FOR SOUTHERN FREMONT...NORTHERN SWEETWATER AND NATRONA COUNTIES... HIGH WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BLOW ACROSS SOUTHERN FREMONT...NORTHERN SWEETWATER AND NATRONA COUNTIES. THE HIGH WINDS ARE EXPECTED TO DECREASE AFTER 6 PM MDT. COOL WEATHER WILL CONTINUE TODAY AND TONIGHT ESPECIALLY ACROSS WESTERN WYOMING. SURFACE WINDS WILL STRENGTHEN THIS AFTERNOON ACROSS WIND PRONE REGIONS OF SOUTHERN WYOMING. SHOWERS AND A FEW AFTERNOON THUNDERSTORMS WILL BE NOTED INTO TONIGHT. THE SHOWERS WILL BE MOST NUMEROUS IN THE WEST AND NORTHWEST MOUNTAINS...AS WELL AS THE BIG HORN MOUNTAINS. ALSO...SOME SNOW COULD FALL AT ELEVATIONS ABOVE 9000 FEET. HIKERS AND CAMPERS IN THE WESTERN WYOMING MOUNTAINS SHOULD DRESS APPROPRIATELY FOR THE UNSEASONABLY COOL TEMPERATURES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY THE COOL AND WET WEATHER IS EXPECTED TO CONTINUE FOR THE REMAINDER OF THIS WEEK. RAIN SHOWERS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOONS. HIKERS AND CAMPERS IN THE WESTERN WYOMING MOUNTAINS SHOULD DRESS APPROPRIATELY FOR CONTINUED COOL AND DAMP CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND WIND GUSTS EXCEEDING 40 MPH TO THE NATIONAL WEATHER SERVICE IN RIVERTON. C.BAKER/FRIEDERS
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.